| Model Number |
SMM-5516 |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/23/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a procedure, during subcutaneous wound closure or for ligating bleeding vessels, when opening the individual suture package, the suture was already detached from the needle.Even when the suture was attached to the needle, it still broke after insertion into the skin.An additional new suture was used without issue.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.Twenty devices were available for evaluation, two of them were used by the account and eighteen were representative samples.Visual inspection noted showed two sutures and two needles, with the sutures fully wound within their retainers; one needle was found disengaged from its suture.Microscopic examination confirmed normal crimp and swage marks on both needles, with the swage of the disengaged needle noted to be empty.Functionally, the representative samples, including functional testing and visual inspection, revealed no abnormalities.It was reported that when opening the individual suture package, the suture was already detached from the needle.The reported issue was confirmed.The most likely cause could not be established from the information available.It was also reported that when the suture was attached to the needle, it still broke after insertion into the skin.The reported issue was not confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.